Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Cut-and-stack simple weakly mixing map with countably many prime factors


Authors: Alexandre I. Danilenko and Andres del Junco
Journal: Proc. Amer. Math. Soc. 136 (2008), 2463-2472
MSC (2000): Primary 37A05
DOI: https://doi.org/10.1090/S0002-9939-08-09154-5
Published electronically: March 4, 2008
MathSciNet review: 2390514
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Via the cut-and-stack construction we produce a 2-fold simple weakly mixing transformation which has countably many proper factors and all of them are 2-to-1 and prime.


References [Enhancements On Off] (What's this?)

  • [Da1] A. I. Danilenko, Funny rank-one weak mixing for nonsingular Abelian actions, Isr. J. Math. 121 (2001), 29-54. MR 1818379 (2002a:37003)
  • [Da2] -, Mixing rank-one actions for infinite sums of finite groups, Isr. J. Math. 156 (2006), 341-358. MR 2282382
  • [Da3] -, Explicit solution of Rokhlin's problem on homogeneous spectrum and applications, Ergod. Th. & Dyn. Syst. 26 (2006), 1467-1490. MR 2266369 (2007i:37011)
  • [Da4] -, On simplicity concepts for ergodic actions, J. d'Anal. Math. 102 (2007), 77-117. MR 2346554
  • [Da5] -, Weakly mixing rank-one actions conjugate to their squares, Preprint.
  • [DaS] A. I. Danilenko and C. E. Silva, Mixing rank-one actions of locally compact Abelian groups, Ann. Inst. H. Poincaré Probab. Statist. 43 (2007), 375-398. MR 2329508
  • [dJ] A. del Junco, A simple map with no prime factors, Isr. J. Math. 104 (1998), 301-320. MR 1622315 (99d:28037)
  • [dJR] A. del Junco and D. Rudolph, On ergodic actions whose self-joinings are graphs, Ergod. Th. & Dynam. Sys. 7 (1987), 531-557. MR 922364 (89e:28029)
  • [Fe] S. Ferenczi, Systèmes de rang un gauche, Ann. Inst. H. Poincaré. Probab. Statist. 21 (1985), 177-186. MR 798894 (87a:28020)
  • [GHR] E. Glasner, B. Host and D. Rudolph, Simple systems and their higher order self-joinings, Israel J. Math. 78 (1992), 131-142. MR 1194963 (94e:28007)
  • [GlW] E. Glasner and B. Weiss, A simple weakly mixing transformation with non-unique prime factors, Amer J. Math. 116 (1994), 361-375. MR 1269608 (95j:28015)
  • [Li] E. Lindenstrauss, Pointwise theorems for amenable groups, Invent. Math. 146 (2001), 259-295. MR 1865397 (2002h:37005)
  • [Ma] B. Madore, Rank-one group actions with simple mixing $ \mathbb{Z}$-subactions, New York J. Math. 10 (2004), 175-194. MR 2114785 (2005j:37006)
  • [Or] D. S. Ornstein, On the root problem in ergodic theory, Proc. Sixth Berkeley Symp. Math. Stat. Prob. (Univ. California, Berkeley, Calif., 1970/1971), vol. II, Univ. of California Press, Berkeley, Calif., 1972, pp. 347-356. MR 0399415 (53:3259)
  • [Ra] M. Ratner, Horocycle flows, joinings and rigidity of products, Ann. of Math. (2) 118 (1983), 277-313. MR 717825 (85k:58063)
  • [So] A. Sokhet, Les actions approximativement transitives dans la théory ergodique, Thèse de doctorat, Université Paris VII, 1997.
  • [Th] J.-P. Thouvenot, Some properties and applications of joinings in ergodic theory, Ergodic theory and its connections with harmonic analysis (Alexandria, 1993), 207-235, London Math. Soc. Lecture Note Ser., 205, Cambridge Univ. Press, Cambridge, 1995. MR 1325699 (96d:28017)
  • [Ve] W. A. Veech, A criterion for a process to be prime, Monatsh. Math. 94 (1982), 335-341. MR 685378 (84d:28026)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 37A05

Retrieve articles in all journals with MSC (2000): 37A05


Additional Information

Alexandre I. Danilenko
Affiliation: Max Planck Institute for Mathematics, Vivatsgasse 7, Bonn, 53111, Germany
Address at time of publication: Institute for Low Temperature Physics & Engineering of National Academy of Sciences of Ukraine, 47 Lenin Ave., Kharkov, 61164, Ukraine
Email: danilenko@ilt.kharkov.ua

Andres del Junco
Affiliation: Department of Mathematics, University of Toronto, Toronto, M5S 3G3, Canada
Email: deljunco@math.toronto.edu

DOI: https://doi.org/10.1090/S0002-9939-08-09154-5
Keywords: Joining, 2-fold simple transformation, $(C,F)$-construction
Received by editor(s): November 27, 2006
Received by editor(s) in revised form: February 22, 2007
Published electronically: March 4, 2008
Communicated by: Jane M. Hawkins
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society